Couldn't find what you looking for?

TRY OUR SEARCH!

My doctor just prescribed me the birth control pill "Apri" (the generic form of "Desogen") and i was wondering if anyone has had any side effects, problems etc. Any info. would be appreciated

Loading...

A lowered sex drive and depression.
Reply

Loading...

I've been on Apri for a year. It's really helped with the moodiness and cramps around my period, which is why I asked my doc for pills in the first place (besides the obvious).

I haven't had any depression or anything, and my sex drive is still humming, so I'd recommend if you do have problems in a few months just ask for a different bc formula.
Reply

Loading...

I have been on apri for 7 or 8 months now. Since then my skin has gotten worse and i've gained weight. But the biggest problem has been depression. Lack of focus, moodiness, sadness. It has definately gotten worse as I keep taking the pill.
Reply

Loading...

I've been on and off Apri for about 8 months now (going off had nothing to do with the pill itself). The only thing I've noticed is that my first month back on every time I get really bad cramps, but after that it's fine. The only weight gain I've noticed is in my breasts. I haven't noticed any behavioral changes
Reply

Loading...

I just finished Apri for the 2nd month and experienced depression and mood swings. It did not seem to help my cramps at all.
Reply

Loading...

I switched to Apri for a week and a half and every time I went into the sun I broke out into a rash, needless to say I went off of it!
Reply

Loading...

I've been on Apri for about 7 months... it's been the only birth control pill I've ever been on. My skin on my back and my face cleared up considerably, and I only get breakouts when I'm on the 4 week of pills. I used to get crippling cramps the first day of my period every months for hours... vomiting, cold sweats, blackouts, extreme pain, you name it. Since being on Apri, I haven't experienced any cramps whatsoever and it's been such a relief...

However, there are a few things I have experienced since being on the pill that I've never experienced before. I have weighed a consistent 120ish pounds for 4ish years. In the last 7 months, I've gained 10 pounds and it's been very hard trying to work it off. My breats have gotten a little bigger, but most of the weight has been in my lower stomach area and thighs... massive lovehandles now haha. Also, I have gotten very bloated and belchy lately... I have never been this way before Apri.. ever (before Apri, I literally could not make myself burp... now I burp all the time, any time). The weight gain and the gassyness have been such a hassle, but I'm too scared to get off the pill in fear of being in that sort of pain again.

No behavior or sex drive changes for though. Hope this helps.
Reply

Loading...

I have also experienced increased bloatedness and belchy since being on Apri! I will begin my 3rd pack of Apri in a few days, and am on the third day of my period and I don't think I've ever been this bloated or belchy before. The bloatedness only happens for about 3 days before my period and the first 3 days of my period, but it is so bad I don't even want to go out in public. Also, during my period, I seem to have increased bowel movements and diarrhea for the first few days. I haven't experienced any weight gain (I actually lost weight since starting Apri). I haven't experienced any depression or loss of libido (yet!) just during the PMS phase (about 3 days b4 my period and the first 2 days of it) the symptoms are through the roof! I feel ridiculous for those few days. The only other complaint I would have is that the only time I missed a pill and had to double up the next day, that night I had the WORST nausea I've ever had on birth control, but no vomiting. Shaking, cold sweats, dry heaving, you name it. That really taught me to make sure I never missed another pill again haha. So, overall I haven't had any side effects except during PMS and during my actual period, but the other 2 weeks out of the month are like I'm not even on the pill!
Reply

Loading...

I absolutely HATE Apri!

I feel like it is ruining my life. I was on Marvelon for 10 years until they stopped manufacturing it. I have now been on Apri for 4 months and it is THE absolute worst. Before the first month I was on it ended I had all these weird symptoms and I felt like I was pregnant. I had about 10 pregnancy symptoms and I thought for sure I was having a baby. But I wasn't, they were all just side effects.

Since then I have gained 10 lbs. I am always bloated. I have ZERO sex-drive, and before it was fine. I don't even want to do it at all now. I feel so bad because my boyfriend and I have been together for 4 years and it has never been bad like this between us.

And I've been so depressed, I hate life because of this stupid pill. I'm going to see a doc next week to get off it.

I have tried generic drugs before, like my back had gone out and my mom gave me some generic muscle relaxants. I felt like I was dying. The doctor gave me some real muscle relaxants called Flexerol and I felt fine taking them. I believe that generic brands have the critical ingredients that make up brand name drugs, but for some reason, they are lacking any sort of side effect control. I dunno, I'm just speculating based on my past experiences, but no one knows your own body like you do right?
Reply

Loading...

I just got switched to Apri from Marvelon because they said that my insurance will no longer pay for the name brand. Since the switch 4 months ago, my face is breaking out like crazy...I never go a day without a new one popping up somewhere on my face...its so gross..I've never had this problem before. my moods are all over the place, i've been getting more migranes/headaches, bleeding in between periods..ugh! i really want to go back to marvelon, even if they say its the same thing, there is something missing in Apri that I needed to be "me"
Reply

Loading...

I have been on many different birth control medicines. I have been diagnosed with endomytreosis. Before I had pain for all 4 weeks in the month and they would be the worst the week of my period. I was on apri for 10 months before my insurance changed brands. I loved Apri. I had none of the side effects. I was never depressed, i actually lost weight, i had normal, unpainful cycles. Since the insurance changed i have been on two different BC and i hate them all. I can not find apri anywhere and wish that i could. As everyone knows all BC act differently on everyone. I have tried yaz, yazmin, seasique, otho tricyclin lo, loestrin 24, reclipsin, and am now on microgestin FE.
Reply

Loading...

Ive been on Apri for about a week and Ive been nauseous all week. This has come along with dizzy spells. I feel great in the morning when i wake up, and then once i take my pill in the afternoon i start feeling sick. I cant seem to eat a thing. Ive already lost about 6 pounds and its only been a week.

I was on tri-cyclin lo before this and switched because my period didnt adjust. I am willing to have a longer period than deal with nausea all the time. Im going to stop taking it tomorrow and get a new one immediately.

I would NOT recommend this for anyone. Do not take it!
Reply

Loading...

*UPDATE*

Hey everyone, I posted a comment on the previous page on 07-02-09... I'm glad I found this forum again. It's been a year now since I've been on Apri.

Apri has been ideal compared to my other girlfriends' experiences in some cases. I never really experienced mood swings/constant headaches/lowered sex drive like they have with other pills. However, in my last post, I did mention (+) no cramps, less/no acne and (-) weight gain, gassiness...

I still have not experienced any cramps, which has been wonderful, and my skin is better than ever. I lost all the weight I had a month after I posted (I was working out all summer, nothing happened, and then within two weeks it was gone... hasn't been back since and I have definitely not been working out lol, very weird).

However, I have decided to stop taking Apri. I have had a problem with constant burping and it literally ruins my life now. For HOURS, I will constantly experience abdominal gas and can only relieve it through, well, belching. I thought this, and other problems I have had in the past year or two were separate problems (I also have experienced chronic fatigue for years and sporatic UTIs and intense vaginal burning, especially within the last year or so). What I have discovered is that I might be afflicted with severe chronic candida overgrowth, and antibiotics and BC pills only makes it worse. I think the pill has definitely amped this subdued problem of mine, so ladies, make sure you catch this quick because (i'm no doctor but) I'm sure that the pill has amplified all of my problems and it's been pretty awful. Within the last year, never before have I had such symptoms as these at this degree: gained and lost 10+ lbs, severe abdominal gas, heavy cravings for sugar, chronic fatigue (i'm famous amongst my friends when it comes to napping and even falling asleep at parties), sporadic waves of constipation and diaherria, intense cases of vaginal burning, even loss of concentration and constant spacey-ness. Once I realized all my symptoms, it all made sense.

I just wanted to share because I wish I had connected this all before and had not solely blamed it on the pill at the time. Apri didn't cause all of these problems, but I'm sure Apri, and other other pill would have I'm guessing, stimulated the intense candida overgrowth I am experiencing. Best of luck
Reply

Loading...

I have been dealing with major depression since getting on Apri as well as a little weight gain while on birth control... I now have to be on anti-deppressants

Reply

Loading...